Nortriptylene/Aventyl/Pamelor

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 11/12/2006 1:23 AM (GMT -7)   
I'm not sure why this drug has three names, but I was wondering if anyone here has had experience with it?

My gastroenterologist prescribed it for me the other day, but I've been scared to death to take it. It is an antidepressant but he has given it to me for "motility" reasons. Normally I would've asked him 100,000 questions about the drug, but I was blown away by something else he told me and it slipped my mind.

Basically, I have a pretty big problem with nausea and this medicine has nausea as a side-effect, but I can't find on the internet how common nausea is with it. I simply do NOT want to take anything that might make me sick, even if the doctor told me to do it. I know I shouldn't be so concerned about it, but hell, I've suffered enough.

I've called the "ask a nurse" thing on the back of my insurance card and a pharmacist, but they weren't of any help.

Lesleybird
Regular Member


Date Joined Aug 2006
Total Posts : 56
   Posted 11/12/2006 2:09 AM (GMT -7)   
Hi,  I have been taking the nortriptylene for 18 years.  Not had any problems with it at all except for maybe dry mouth and very vivid dreams for a couple of months when I first started taking it.  Good luck, Lesley

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 11/12/2006 10:20 AM (GMT -7)   
Hi Debaser - my Mom has been taking forever now. It helps her depression AND her back pain. She swears by it and keeps telling me that I should try it again and get to a higher dosage. What dose did your doctor prescribe?

Lesleybird - why do you take it and what dosage? Did you experience weight gain? Did that eventually subside? I have chronic migraine and am seriously considering going on it again at a higher does.
Talk2Kel 
DX: chronic migraine, cervical degeneration, depression/anxiety 
RX: Wellbutrin, Lexapro, Soma, Immitrex 
"You don't find out that God is all you've got until God is all you've got."


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 11/13/2006 5:10 PM (GMT -7)   
Thanks for your replies. My prescribed dose is 50mg once per day at bedtime.

I'm still fear taking it, but maybe I will tonight. It would make me feel better if I could cut it in half for a couple days, but it's a capsule so I guess I can't do that.

Lesleybird
Regular Member


Date Joined Aug 2006
Total Posts : 56
   Posted 11/16/2006 10:12 PM (GMT -7)   
  Hi,  To the person who asked me if I gained any weight....the answer is no. In fact I actually stopped binge eating after starting the  medication.  Before I started the 50mg. of nortryptyline daily I would keep low fat ice cream in the freezer and have to have it every night.  After I was on the medication I would forget about the ice cream until it went bad in the freezer. I read that there is a possible weight gain or loss from this medication. I maybe lost three pounds plus lost an eating dissorder.  Lesley

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 11/17/2006 9:58 PM (GMT -7)   
I take nortriptyline for migraine prevention. I don't know that it helps, but I take it. I have gained a lot of weight and have vivid dreams. I also have GI problems and i have never heard of this med. helping GI problems. Understand, that GI symptoms sometimes are caused by depression and this may be what your doctor is addressing, I do not know. But, as an anti-depressant alone, i haven't found it to work will without another med. Nortriptyline is a seizure med, anti-depressant, and used with nerve pain.
I really hope it works for you. I deffantly can't say bad things about it, just not sure I can say good things...kinda like I don't know i'm taking it.
This may do you no good, just thought I'd share.

corvettelover
New Member


Date Joined Nov 2006
Total Posts : 12
   Posted 11/18/2006 12:22 AM (GMT -7)   
Hi debaser,
I took Nortriptyline a long time ago. I had no problems with it. It finally wasn't strong enough. I didn't have any nausea or gastro related problems with it for certain. Hope this helps. Have a great Saturday.
Corvette Lover

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:04 PM (GMT -7)
There are a total of 2,734,462 posts in 301,216 threads.
View Active Threads


Who's Online
This forum has 151332 registered members. Please welcome our newest member, Blueswoman.
299 Guest(s), 8 Registered Member(s) are currently online.  Details
DQueen, PeteZa, iho, time2reclaim, Suffering34, sam12, Red_34, Broncofan18


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer